Leterozol and side effects

I have just started to take leterozol following surgery for primary breast cancer.  I have scared myself silly reading about all the possible side effects.  My surgeon tells me there are some people who have no problems at all.  so my question is how long does it take for side effects to surface?

Thanks

Tagged:

Comments

  • SunshinedaffSunshinedaff Posts: 742 ✭✭✭✭
    @Mac ;

    Hi Mac, 

    Welcome to the group, I hope you are making a good recovery from surgery.

    I have been taking Letrozole for a year, I was previously on Tamoxifen for 18 months. 

    I had side-effects from Tamoxifen, hot flushes, aches and pains in my joints and bones, when I switched to Letrozole I didn't notice any increase in these symptoms, and the hot flushes have calmed down. I know that aches and pains in bones and joints is quite common with Letrozole as are hot flushes. I have been given Adcal to take daily as well, which is a calcium supplement. I can't remember how long it took for the meds to kick in, but I would think it wouldn't be long. It's pros and cons isn't it. I was always going to take the meds anyway. I would much rather have to work through bone pain and hot flushes than have cancer again. You may not get all of the side effects, everyone is different. Try not to worry so much, you have come this far, and gone through a lot to be free of cancer. 

    Take care

    Lou x
  • MacMac Posts: 2
    Thanks Lou, appreciate hearing about your experience. 
    x
  • MegMeg Posts: 1
    I have been taking letrozole since September 2018. Apart from a very slight feeling of nausea ( which could be due to anxiety ) , I have had no side effects. The doctor suggested I take the tablets before bedtime when the nausea might not be so intrusive. It worked ! 
  • SunshinedaffSunshinedaff Posts: 742 ✭✭✭✭
    Hi @Meg,
    That's great they are working for you. I have heard others say to take it at night especially if bone and joint pain is an issue. Are you on Adcal as well? 
    I take my meds in the morning and Adcal at night as one of my other meds is affected by Adcal so I have to stagger it. 
    Welcome to the group. Lovely to have you here.

    Lou x
Sign In or Register to comment.